Are Dermatophytid Reactions in Patients with Kerion Celsi Much More Common Than Previously Thought? A Prospective Study


Demir F. T. , Karadag A. S.

PEDIATRIC DERMATOLOGY, cilt.32, ss.635-640, 2015

  • Cilt numarası: 32 Konu: 5
  • Basım Tarihi: 2015
  • Doi Numarası: 10.1111/pde.12515
  • Dergi Adı: PEDIATRIC DERMATOLOGY
  • Sayfa Sayısı: ss.635-640

Özet

Dermatophytid reactions are secondary eruptions in response to dermatophytosis. Only a few cases demonstrating an association between dermatophytid reactions and tinea capitis have been reported. Dermatophytid reactions were evaluated in patients diagnosed with kerion celsi. Patients admitted to the dermatology clinic of Van Regional Training and Research Hospital between November 22, 2012, and July 1, 2013, diagnosed with kerion celsi were evaluated for dermatophytid reactions. Six girls (32%) and 13 boys (68%) were included in this study. Dermatophytid reactions were detected in 13 of the 19 patients (68%). Seven patients (36.84%) had eczematous patches or plaques and three (15.8%) had papules. Eczematous lesions, papules, and pustules were noted in two patients (10.5%) and one (5.3%) had signs of an angioedema-like reaction. Dermatophytid reactions in all patients were observed before the initiation of therapy. According to our clinical experiences, dermatophytid reactions in patients with kerion celsi were more common than reported. Eczematous scaly patches or plaques were the most frequently seen forms of dermatophytid in patients with kerion celsi. Dermatophytid reactions may occur before or after initiation of systemic antifungal therapy. Recognition of this reaction is important so that dermatophytids can be distinguished from drug reactions and the decision can be made whether to continue or to stop the systemic antifungal treatment.